Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 8, NWS Green Bay, WI

September 16, 20118 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 16, 2011, 2:35 PM CDT for 8 counties in Wisconsin. It took effect at Sep 17, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2011, 2:35 PM CDT (19:35 UTC)
In effect from
Sep 17, 2011, 1:00 AM CDT
Expired
Sep 17, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS73 KGRB 161935
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT FRI SEP 16 2011

...ANOTHER FROST EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN LATE TONIGHT...

.ANOTHER COLD NIGHT IS IN STORE WITH TEMPERATURES FALLING INTO THE
LOWER TO MIDDLE 30S ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN.

WIZ005-010>013-018-019-021-170345-
/O.NEW.KGRB.FR.Y.0008.110917T0600Z-110917T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
235 PM CDT FRI SEP 16 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT
  WITH A WIDESPREAD FROST EXPECTED.

* THE WIDESPREAD FROST WILL CAUSE DAMAGE OR KILL SENSITIVE PLANTS.
  ANY OUTDOOR PLANTS SHOULD BE EITHER COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
2 follow-up statements
673 
WWUS73 KGRB 170303
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 PM CDT FRI SEP 16 2011

...ANOTHER FROST EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN LATE TONIGHT...

.ANOTHER COLD NIGHT IS IN STORE WITH TEMPERATURES FALLING INTO
THE LOWER TO MIDDLE 30S ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN.

WIZ005-010>013-018-019-021-171300-
/O.CON.KGRB.FR.Y.0008.110917T0600Z-110917T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1003 PM CDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT 
  WITH A WIDESPREAD FROST EXPECTED. 

* THE WIDESPREAD FROST WILL CAUSE DAMAGE OR KILL SENSITIVE 
  PLANTS. ANY OUTDOOR PLANTS SHOULD BE EITHER COVERED OR BROUGHT 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
809 
WWUS73 KGRB 170935
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT SAT SEP 17 2011

...ANOTHER FROSTY MORNING EXPECTED ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN...

.TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S WILL CAUSE FROST TO
FORM ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY THIS
MORNING.

WIZ005-010>013-018-019-021-171300-
/O.CON.KGRB.FR.Y.0008.000000T0000Z-110917T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
435 AM CDT SAT SEP 17 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE WILL FALL INTO THE UPPER 20S TO TO MIDDLE 30S EARLY
  THIS MORNING...CAUSING WIDESPREAD FROST.

* THE WIDESPREAD FROST WILL CAUSE DAMAGE TO...OR KILL...SENSITIVE
  PLANTS. ANY OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 1:07 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 16, 1:07 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
107 PM CDT FRI SEP 16 2011

.UPDATE...UPDATED FOR 18Z TAF ISSUANCE.

&&

.PREV DISCUSSION...ISSUED AT 645 AM CDT FRI SEP 16 2011...

UPDATE...UPDATED AVIATION SECTION FOR THE 12Z TAF ISSUANCE.

KIECKBUSCH

DISCUSSION ISSUED AT 354 AM CDT FRI SEP 16 2011...

SHORT TERM...TODAY THROUGH SATURDAY...SKY COVER...TEMPERATURES
AND ANOTHER NIGHT OF FROST POTENTIAL ARE THE MAIN FCST CONCERNS.

HIGH PRESSURE WAS SITUATED OVER THE WSTRN GREAT LAKES EARLY THIS
MORNING. WIDESPREAD HIGH CLOUDS COVERED ALL BUT THE FAR NORTHERN
TIP OF WISCONSIN. THESE CLOUDS HAD DEVELOPED IN RESPONSE TO THE
RRQ OF AN UPPER LEVEL JET AND A S/W TROF APPROACHING FROM SE SD.
THE CLOUDS WERE KEEPING TEMPS SEVERAL DEGREES WARMER THAN EARLIER
EXPECTED...BUT STILL COLD ENOUGH TO SUPPORT THE CURRENT FREEZE
WARNING IN THE NORTH...AND FROST ADVISORY IN C/EC WI. REGIONAL
RADAR MOSAIC SHOWED SHOWERS MOVG THROUGH SW MN AND IA...BUT
GRADUALLY ERODING ON THE NE PERIPHERY AS THEY ENCOUNTERED THE
SFC HIGH.

THE S/W TROF WILL SHIFT EAST THROUGH SOUTHERN WI TODAY INTO
EARLY TONIGHT...BRINGING MOSTLY CLOUDY CONDITIONS TO OUR SOUTHERN
COUNTIES. MORE SUNSHINE IS EXPECTED TO THE NORTH. EXPECT SHOWERS
TO CONTINUE TO DISSIPATE AND SHIFT SOUTH OF GRB CWA AS THEY
MOVE THROUGH WI. MIXING THROUGH 850-800 MB SUPPORTS HIGH TEMPS
IN THE UPPER 50S AND LOWER 60S.

EXPECT THE CLOUDS TO THIN ACROSS C/EC WI THIS EVG AS THE S/W TROF
EXITS AND UPPER LEVEL RIDGING COMMENCES. WITH THE WESTERN PERIPHERY
OF THE SFC HIGH STILL IN PLACE...AND PARTLY CLOUDY SKIES AND
LIGHT WINDS ANTICIPATED...ANOTHER ROUND OF FROST IS EXPECTED...
ESP OVER NC/FAR NE WI WI. MIN TEMPS SHOULD BE IN THE 30S...EXCEPT
LOWER TO MIDDLE 40S NEAR LK MICH.

ON SATURDAY...RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL BRING
SLIGHTLY WARMER AND MORE MOIST AIR INTO WISCONSIN. GIVEN THE
ABUNDANCE OF LOW CLOUDS SEEN OVER THE PLAINS...THERE IS SOME
CONCERN THAT SOME STRATUS MAY WORK ITS WAY INTO OUR WSTRN
COUNTIES. FOR NOW...WILL JUST SHOW A GRADUAL INCREASE IN SKY
COVER AND MAINTAIN A PARTLY CLOUDY FCST. MIXING THROUGH 850-800
MB SHOULD YIELD HIGHS IN THE LOWER TO MIDDLE 60S.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.

PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF THE
FORECAST. THERE CONTINUED TO BE A SLIGHT DIFFERENCE AMONG MODELS IN
TIMING OF PRECIPITATION WITH THE COLD FRONT AND UPPER TROUGH
EXPECTED FOR THE WEEKEND. THE 00Z CANADIAN AND GFS WERE FASTER
THAN THE NAM AND HIRES ECMWF...BRINGING QPF INTO THE WESTERN PART
OF THE AREA BY 12Z SUNDAY. USED A COMPROMISE SOLUTION WITH A
CHANCE POP IN A SMALL PART OF CENTRAL WISCONSIN AND A SLIGHT
CHANCE FARTHER EAST AND NORTH. THERE SEEMED TO BE GOOD AGREEMENT
ON QPF ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. SOME DIFFERENCES
IN HOW QUICKLY PRECIPITATION MOVES OUT OF THE AREA SUNDAY NIGHT.
HAVE HELD ONTO AT LEAST CHANCE POPS FOR THE ENTIRE NIGHT...THEN
DRY ON MONDAY. THE GFS ALREADY SHOWED QPF INTO THE FORECAST AREA
BETWEEN 06Z AND 12Z ON TUESDAY BUT...SINCE THE CANADIAN AND EC WERE
BOTH QUITE A BIT SLOWER...HAVE KEPT MONDAY NIGHT DRY. HAVE POPS IN
FOR TUESDAY AND TUESDAY NIGHT AS THE SYSTEM PASSES THROUGH THE
REGION.

PRETTY MUCH KEPT TEMPERATURES AS THEY WERE FOR AT LEAST SATURDAY
NIGHT AND SUNDAY. AFTER THAT...WENT WITH MORE OF A MIX WITH SOME
OF THE BETTER PERFORMING GUIDANCE PRODUCTS FOR THE EARLY PART OF
NEXT WEEK.

AVIATION...VFR CONDITIONS WILL CONTINUE THIS AFTERNOON INTO
THIS EVENING AS MID AND HIGH CLOUDS STREAM ACROSS THE REGION. A
FEW LOCATIONS WILL SEE SCATTERED TO BROKEN CIGS BETWEEN 5000
AND 6000 FEET UNTIL SUNSET. QUESTIONS ARISE LATER TONIGHT INTO
SATURDAY WITH STRATUS DECK ON BACKSIDE OF HIGH...PLUS LOW LEVEL
FLOW COMING OFF LAKE MICHIGAN. LATEST MODEL GUIDANCE IS SUGGESTING
STRATUS/STRATOCUMULUS DECK BETWEEN 4000 TO 5000 FEET ON SATURDAY.
COULD BE SOME MVFR CIGS OF 2500 TO 3500 FEET IN SOME SPOTS DURING
THE MORNING...ESPECIALLY NEAR LAKE MICHIGAN. ALSO...A FEW SHOWERS
ARE POSSIBLE ACROSS NORTHEAST WISCCONSIN SATURDAY MORNING AS LOW
LEVEL FLOW TURNS TO THE SOUTHEAST OFF THE WARMER WATERS OF LAKE
MICHIGAN. ANY SHOWER ACTIVITY SHOULD WANE BY EARLY AFTERNOON
DUE TO BETTER MIXING OF DRY AIR FROM ALOFT. GUSTS TO 20 TO 25 KNOTS
CAN BE EXPECTED SATURDAY AFTERNOON.

 &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG
Hazardous weather outlook, Sep 16, 4:21 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CDT FRI SEP 16 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
421 AM CDT FRI SEP 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST OR FREEZING TEMPERATURES WILL COME TO AN END EARLY THIS
MORNING.

ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE AS COLD TONIGHT...
READINGS IN THE 30S SHOULD LEAD TO ANOTHER ROUND OF FROST...
ESPECIALLY OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. IT APPEARS THAT
INSTABILITY WILL BE LIMITED...SO SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-170930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
421 AM CDT FRI SEP 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. IT APPEARS THAT
INSTABILITY WILL BE LIMITED...SO SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.

INCREASING SOUTH WINDS AND BUILDING WAVES MAY POSE A HAZARD TO
SMALL CRAFT ON SUNDAY.

TSK/MG

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.